Alert archive / Pennsylvania / Wind Advisories in 2008

Wind Advisory 4, NWS Pittsburgh, PA

March 8, 2008

NWS Pittsburgh, PA issued this wind advisory at Mar 8, 2008, 12:49 PM EST. It took effect at Mar 8, 2008, 5:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 12:49 PM EST (17:49 UTC)
In effect from
Mar 8, 2008, 5:00 PM EST
Expired
Mar 9, 2008, 7:00 AM EDT
In force
13 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 081749
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1249 PM EST SAT MAR 8 2008

MDZ001-PAZ023-030-032-WVZ023-041-090200-
/O.NEW.KPBZ.WI.Y.0004.080308T2200Z-080309T1100Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1249 PM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO
7 AM EDT SUNDAY. 

EXPECT STRONG WESTERLY WINDS THIS EVENING AND OVERNIGHT AS A
DEEP LOW PRESSURE SYSTEM MOVES TO EASTERN PENNSYLVANIA. THERE
WILL BE SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AS
HIGH AS 50 MPH. THE HIGHEST GUSTS WILL BE AT RIDGE TOPS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS71 KPBZ 090021 AAA
NPWPBZ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
721 PM EST SAT MAR 8 2008

MDZ001-PAZ023-030-032-WVZ023-041-090830-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-080309T1100Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
721 PM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. 

STRONG WESTERLY WIND WILL CONTINUE THIS EVENING AND OVERNIGHT AS
A DEEP LOW PRESSURE SYSTEM MOVES OVER NEW ENGLAND. THERE WILL BE
SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 50
MPH. THE HIGHEST GUSTS WILL BE AT RIDGE TOPS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

15
000 
WWUS71 KPBZ 090239
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
939 PM EST SAT MAR 8 2008

MDZ001-PAZ023-030-032-WVZ023-041-091045-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-080309T1100Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
939 PM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. 

STRONG WESTERLY WIND WILL CONTINUE THIS EVENING AND OVERNIGHT AS
A DEEP LOW PRESSURE SYSTEM MOVES OVER NEW ENGLAND. THERE WILL BE
SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS
46 MPH. THE HIGHEST GUSTS WILL BE AT RIDGE TOPS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 090741
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 AM EDT SUN MAR 9 2008

MDZ001-PAZ023-030-032-WVZ023-041-091100-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-080309T1100Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
341 AM EDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

STRONG WESTERLY WIND WILL CONTINUE EARLY THIS MORNING AS
A DEEP LOW PRESSURE SYSTEM MOVES OVER NEW ENGLAND. THERE WILL BE
SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS
46 MPH. THE HIGHEST GUSTS WILL BE AT RIDGE TOPS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 10:54 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 8, 10:54 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1054 AM EST SAT MAR 8 2008

.SYNOPSIS...
LOW PRESSURE MOVING FROM THE GULF COAST WILL SPREAD A WINTRY MIX
OF PRECIPITATION OVER THE UPPER OHIO VALLEY REGION INTO TONIGHT.
HIGH PRESSURE WILL THEN BUILD OUT OF THE MIDWEST WITH GENERALLY
DRY, BUT CHILLY CONDITIONS FOR THE BEGINNING OF THE NEW WEEK. A
STORM SYSTEM ON FRIDAY WILL BRING A RISK OF RAIN AND SNOW.

&&

.NEAR TERM /THROUGH TONIGHT/...
FORECAST UPDATE TO ADJUST PCPN PROB ACROSS THE EASTERN HALF OF THE
FORECAST AREA. ATTM OVER THE EASTERN HALF OF OUR AREA NOT MUCH IS
FALLING, BUT DURING THE AFTERNOON SNOW WILL MOVE IN FROM THE WEST
AS SURFACE LOW PULLS OUT TO THE EAST. STEADY SNOW IN THE LATE
AFTERNOON WILL GIVE WAY TO SNOW SHOWERS TONIGHT. CONSIDERING A
WIND ADVISORY TONIGHT FOR THE RIDGES.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
HIGH PRESSURE PUSHING INTO THE FORECAST AREA SUNDAY WILL BRING AN
END TO THE MORNING SNOW SHOWERS. A WEAK SHORT WAVE WILL MOVE
ACROSS THE DISTRICT SUNDAY NIGHT BRINGING A CHANCE OF OCCASIONAL
LIGHT SNOW.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AT THE UPPER LEVELS...BROAD TROUGH WL MOVE TO OUR EAST EARLY IN
THE WEEK WITH PRECIP CHANCES MINIMAL UNDER CROSSING WEAK
SHORTWAVES. STRONGER LOW IS PROGGED TO CROSS THE AREA FRIDAY
BRINGING THE NEXT CHANCE OF PRECIPITATION.

MONDAY AND TUESDAY...UPPER NORTHWEST FLOW KEEPS OUR TEMPS BELOW
NORMAL. FOR WEDNESDAY THROUGH FRIDAY...TEMPS WL MODERATE WITH A
MORE ZONAL FLOW.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION TODAY...A
WINTRY MIX OF PRECIPITATION AND LIFR TO IFR CONDITIONS WILL PERSIST.
AS THIS LOW PULLS NORTHEAST THIS AFTERNOON...THE WINDS WILL BE COME
GUSTY...WITH GUSTS AROUND 30 KTS POSSIBLE. HIGH PRESSURE WILL FOLLOW THIS
LOW FOR SUNDAY WITH GENERALLY VFR CONDITIONS. A WEAK LOW PRESSURE
SYSTEM WILL BRING THE CHANCE FOR SNOW SUNDAY NIGHT INTO MONDAY WITH
IFR CONDITIONS POSSIBLE. GENERALLY VFR CONDITIONS ARE EXPECTED
TUESDAY AND WEDNESDAY UNDER HIGH PRESSURE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
     OHZ039>041-048>050-057>059-068-069.
PA...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
     PAZ007>009-013>016-020-022.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ021-
     023-029>032.
WV...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR WVZ001.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     WVZ002>004-012-021-022.

&&
Hazardous weather outlook, Mar 8, 5:05 AM EST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 AM EST SAT MAR 8 2008

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022-WVZ001-
091015-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK-
505 AM EST SAT MAR 8 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SNOW ACCUMULATION OF TWO INCHES OR MORE.

PAZ021-023-029>032-WVZ002>004-012-021-022-091015-
ALLEGHENY-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
505 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN
PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SNOW ACCUMULATION OF TWO INCHES OR MORE.

MDZ001-WVZ023-041-091015-
GARRETT-PRESTON-TUCKER-
505 AM EST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Pennsylvania, 2008Wind Advisories in West Virginia, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.